Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 419, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 5, 2011, 4:14 AM CST for 9 counties in Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 5, 2011, 4:14 AM CST (10:14 UTC)
- Expired
- Dec 5, 2011, 5:00 AM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Camp County, TX, Cass County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 4:18 AM CST | HAIL 1 | 1 W Gilmer, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS54 KSHV 051014
SVRSHV
TXC037-063-067-203-315-343-449-459-499-051100-
/O.NEW.KSHV.SV.W.0419.111205T1014Z-111205T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CST MON DEC 5 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF SIMMS...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
CASS COUNTY IN NORTHEAST TEXAS...
NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
WESTERN MARION COUNTY IN NORTHEAST TEXAS...
MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN TITUS COUNTY IN NORTHEAST TEXAS...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
EASTERN WOOD COUNTY IN NORTHEAST TEXAS...
* UNTIL 500 AM CST.
* AT 408 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSEWOOD...OR 11 MILES WEST
OF GILMER...AND MOVING NORTHEAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWSOME...DIANA...ORE CITY...CEDAR SPRINGS...LONE STAR...CASON...
JENKINS...DAINGERFIELD...COOKVILLE...HUGHES SPRINGS...BEREA...ROCKY
BRANCH...OMAHA...NAPLES...US 259 AND I 30 INTERSECTION...LODI...
DALBY SPRINGS...LINDEN...KILDARE AND BIVINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE GOLFBALL SIZE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3334 9479 3332 9477 3332 9475 3338 9474
3355 9456 3290 9406 3265 9470 3266 9476
3261 9480 3256 9493 3254 9508 3256 9509
3255 9514 3287 9528
TIME...MOT...LOC 1014Z 230DEG 62KT 3283 9504
$$
122 follow-up statements
935
WWUS54 KSHV 051026
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 AM CST MON DEC 5 2011
TXC203-499-051036-
/O.CAN.KSHV.SV.W.0419.000000T0000Z-111205T1100Z/
HARRISON TX-WOOD TX-
426 AM CST MON DEC 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND HARRISON COUNTIES IS
CANCELLED...
LAT...LON 3334 9479 3332 9475 3338 9474 3355 9456
3290 9406 3276 9464 3279 9470 3275 9471
3268 9496 3303 9510
TIME...MOT...LOC 1026Z 230DEG 62KT 3296 9485
$$
TXC037-063-067-315-343-449-459-051100-
/O.CON.KSHV.SV.W.0419.000000T0000Z-111205T1100Z/
MARION TX-MORRIS TX-TITUS TX-UPSHUR TX-CASS TX-CAMP TX-BOWIE TX-
426 AM CST MON DEC 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR BOWIE...CAMP...CASS...UPSHUR...TITUS...MORRIS AND MARION
COUNTIES...
AT 423 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAFAYETTE...OR 6 MILES SOUTHEAST OF
PITTSBURG...MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROEDER...LONE STAR...CASON...JENKINS...DAINGERFIELD...COOKVILLE...
LASSATER...AVINGER...HUGHES SPRINGS...ROCKY BRANCH...OMAHA...
NAPLES...PRUETT...US 259 AND I 30 INTERSECTION...FAIRVIEW...LODI...
MARIETTA...DALBY SPRINGS...LINDEN...KILDARE...BRYANS MILL...RED
HILL...SIMMS...SPRING HILL...DOUGLASSVILLE AND BIVINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3334 9479 3332 9475 3338 9474 3355 9456
3290 9406 3276 9464 3279 9470 3275 9471
3268 9496 3303 9510
TIME...MOT...LOC 1026Z 230DEG 62KT 3296 9485
$$
12588
WWUS54 KSHV 051049
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 AM CST MON DEC 5 2011
TXC063-315-343-449-459-051059-
/O.CAN.KSHV.SV.W.0419.000000T0000Z-111205T1100Z/
MARION TX-MORRIS TX-TITUS TX-UPSHUR TX-CAMP TX-
449 AM CST MON DEC 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CAMP...UPSHUR...TITUS...MORRIS
AND MARION COUNTIES IS CANCELLED...
LAT...LON 3355 9456 3295 9410 3293 9461 3325 9466
3327 9465 3332 9473 3338 9474
TIME...MOT...LOC 1049Z 229DEG 62KT 3320 9451
$$
TXC037-067-051100-
/O.CON.KSHV.SV.W.0419.000000T0000Z-111205T1100Z/
CASS TX-BOWIE TX-
449 AM CST MON DEC 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR BOWIE AND CASS COUNTIES...
AT 448 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MARIETTA...OR 11 MILES SOUTH OF SIMMS...
MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRYANS
MILL...RED HILL...SPRING HILL...DOUGLASSVILLE AND BIVINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3355 9456 3295 9410 3293 9461 3325 9466
3327 9465 3332 9473 3338 9474
TIME...MOT...LOC 1049Z 229DEG 62KT 3320 9451
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 9:34 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Dec 4, 9:34 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 PM CST SUN DEC 4 2011
.DISCUSSION...
RAIN CONTINUES ACROSS MUCH OF THE AREA THIS EVENING...AS OVERRUNNING
MOISTURE CONTINUES VIA ISENTROPIC LIFTING BEHIND A COLD FRONT
LOCATED JUST EAST OF A MONROE...NATCHITOCHES LINE. THIS FRONT WILL
SHOW LITTLE MOVEMENT OVER THE NEXT 12 HRS...THUS KEEPING POPS HIGH
THROUGH THE NIGHT AS OVERRUNNING CONTINUES. THE UPPER LEVEL JET
PARKED OVER THE AREA IS ALSO ENHANCING THIS ACTIVITY...AS IT
CONTINUE TO PUMP PACIFIC MOISTURE INTO THE AREA. RAINFALL RATES
HAVE BEEN RATHER LIGHT ACROSS THE AREA THIS EVENING...GENERALLY LESS
THAN A TENTH OF AN INCH PER HOUR...WITH ISOLATED AMOUNTS UP TO A
HALF WHERE THUNDERSTORMS HAVE OCCURRED.
A SHORT WAVE CURRENTLY MOVING INTO WEST TEXAS EVENTUALLY WILL MOVE INTO
THE FLOW OF UPPER JET...AND SHOULD ENHANCE MORE CONVECTION
OVERNIGHT AND PROMOTE HEAVIER RAINFALL RATES AS A RESULT. SOME
SITES MAY SEE AN ADDITIONAL INCH ADDED TO THEIR TOTALS BEFORE
DAYBREAK. THE CURRENT FORECAST HANDLES THIS SCENARIO WELL...WITH
CATEGORICAL POPS AREAWIDE. A FLASH FLOOD WATCH WILL CONTINUE FOR
THE AREA TONIGHT...AND TEMPS LOOK TO BE ON TRACK. THUS NO UPDATE
NEEDED THIS EVENING.
ELEVEN
&&
.AVIATION...
WIDESPREAD SHWRS AND A FEW EMBEDDED TSTMS CONTINUE THIS EVENING.
COLD FRONT HAS CLEARED ALL TAF SITES. PRECIP SHOULD CONTINUE TO
SPREAD ACROSS THE AREA. SHORTWAVE TROUGH BEGINNING TO EJECT NE OUT
OF SW TX PER LATEST WV LOOP. THIS COULD LEAD TO SOME ENHANCEMENT IN
THE HEAVIER PRECIP AND AN INCREASE IN THUNDER...PARTICULARLY ALONG
AND JUST SOUTH OF THE I-30 CORRIDOR. THERE COULD BE A FEW BREAKS IN
THE RAIN AT TIMES...BUT -RA WILL LIKELY PREVAIL UNTIL AFTER 05/21Z
AS THE PRECIP BEGINS TO END. CIGS/VSBYS WILL PROBABLY VARY QUITE A
BIT AND MAY DROP INTO THE LIFR CONDITIONS AT TIMES. ANY IMPROVEMENTS
AFTER THE PRECIP ENDS WILL BE SHORT LIVED AS WIDESPREAD IFR
CIGS/VSBYS ARE EXPECTED AGAIN AFTER 06/00Z. /09/
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 46 48 40 46 37 / 100 100 30 20 20
MLU 52 52 41 46 38 / 100 100 60 30 30
DEQ 41 46 33 43 30 / 100 100 20 10 10
TXK 41 45 36 44 34 / 100 100 20 10 10
ELD 44 45 37 45 35 / 100 100 30 20 20
TYR 40 45 36 44 34 / 100 100 20 10 10
GGG 43 46 37 45 35 / 100 100 30 10 10
LFK 48 49 41 46 38 / 100 100 40 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
11/09Hazardous weather outlook, Dec 4, 11:56 AM CST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST SUN DEC 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF RAIN AND EMBEDDED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL...WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT...ALONG AND BEHIND A STATIONARY FRONT. AS THESE AREAS OF RAIN AND EMBEDDED THUNDERSTORMS TRAIN REPEATEDLY OVER THE SAME AREAS...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH TONIGHT. GIVEN THE NEARLY SATURATED GROUNDS OVER SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THIS AXIS OF POTENTIALLY HEAVY RAINFALL WILL SPREAD SOUTHEAST INTO EASTERN TEXAS...NORTHWEST LOUISIANA...AND SOUTHCENTRAL ARKANSAS LATE TONIGHT THROUGH MONDAY MORNING...WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS...SOME OF WHICH MAY CONTAIN LOCALLY HEAVY RAINFALL...WILL BE ONGOING ACROSS MUCH OF THE REGION MONDAY MORNING. THESE AREAS OF RAIN WILL GRADUALLY SHIFT EAST NORTHEAST ACROSS NORTHCENTRAL LOUISIANA BY MONDAY AFTERNOON...ENDING THE THREAT FOR LOCALLY HEAVY RAIN AND LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE BEFORE THE RAIN BEGINS TO DIMINISH AS THE FRONT PUSHES SOUTHEAST OUT OF THE REGION. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES...WITH ISOLATED AMOUNTS EXCEEDING FOUR INCHES...WILL BE POSSIBLE BEFORE THE CONCENTRATED AREAS OF RAIN DIMINISH MONDAY AFTERNOON. SCATTERED AREAS OF LIGHT RAIN WILL LINGER THROUGH TUESDAY MORNING...WITH BELOW NORMAL TEMPERATURES EXPECTED TO PERSIST THROUGHOUT MUCH OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Special weather statement, Dec 5, 3:45 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CST MON DEC 5 2011
TXZ108-110-124-125-136-051030-
CAMP-FRANKLIN-SMITH-UPSHUR-WOOD-
345 AM CST MON DEC 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...SMITH...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...DIANA...GILMER...HAINESVILLE...HAWKINS...HOARD...
LEESBURG...LINDALE...MINEOLA...MOUNT VERNON...NEWSOME...ORE
CITY...PITTSBURG...PLEASANT GROVE...PURLEY...QUITMAN...
ROSEWOOD...SCROGGINS...WEST MOUNTAIN AND WINNSBORO...
AT 339 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHANDLER...OR 16
MILES WEST OF TYLER...MOVING NORTHEAST AT 65 MPH.
DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 8:30 AM CST | Areal Flood Advisory | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.